Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 16, NWS Charleston, SC

April 11, 2007Candler County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Apr 11, 2007, 9:16 PM EDT for Candler County, Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2007, 9:16 PM EDT (01:16 UTC)
Expired
Apr 11, 2007, 10:00 PM EDT
In force
44 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Candler County, GA

The radar

The Charleston,SC radar (KCLX), 101 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 9:30 PM EDTHAIL 0.88Metter, GABULLOCH COUNTY WARNING POINT REPORTED THAT THE METTER FIRE DEPARTMENT RECEIVED DIME-SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2007-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2007-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 120118
SVRCHS
GAC043-120200-
/O.NEW.KCHS.SV.W.0016.070412T0116Z-070412T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
916 PM EDT WED APR 11 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CANDLER COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 1000 PM EDT

* AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  METTER...MOVING EAST AT 30 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  METTER...
  PULASKI...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3249 8218 3236 8223 3236 8205 3239 8192
      3251 8199 3254 8207

$$
2 follow-up statements
000 
WWUS52 KCHS 120137
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
935 PM EDT WED APR 11 2007

GAC043-120200-
/O.CON.KCHS.SV.W.0016.000000T0000Z-070412T0200Z/
CANDLER GA-
935 PM EDT WED APR 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR CANDLER COUNTY...

AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR UNION...OR ABOUT 6 MILES NORTHEAST OF METTER...MOVING
EAST AT 30 MPH.

HAIL UP TO NICKEL SIZE HAS BEEN REPORTED IN METTER WITH THIS STORM. 
IF YOU ARE IN THE PATH THE STORM...TAKE IMMEDIATE ACTION TO PROTECT
LIFE AND PROPERTY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3249 8214 3239 8210 3241 8199 3241 8193
      3251 8199 3252 8205

$$
000 
WWUS52 KCHS 120153
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
953 PM EDT WED APR 11 2007

GAC043-120203-
/O.EXP.KCHS.SV.W.0016.000000T0000Z-070412T0200Z/
CANDLER GA-
953 PM EDT WED APR 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR CANDLER COUNTY WILL EXPIRE AT
1000 PM EDT...

AT 951 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3249 8214 3239 8210 3241 8199 3241 8193
      3251 8199 3252 8205

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:14 PM EDT, 2 minutes earlier.

Area forecast discussion, Apr 11, 9:14 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
914 PM EDT WED APR 11 2007

.SHORT TERM /OVERNIGHT/...
WEAK SFC LOW HAD BEEN PERSISTENT OVER CENTRAL GEORGIA SINCE MID AFTN
AND RECENTLY ISOLATED CONVECTION HAS BEEN PULSING UP AS SEA BREEZE
BOUNDARY HAS BISECTED CELLS BTWN VIDALIA AND AUGUSTA. LOW CLOUDS AND
FOG WITH THE WEDGE FRONT HAVE MOVED N OF OUR SOUTH CAROLINA ZONES
EARLIER THIS EVENING LEAVING OUR ENTIRE FA IN THE WARM SECTOR. SFC
BASED INSTABILITY WILL WEAKEN FURTHER OVERNIGHT BUT ISOLATED STORMS
MAY BE LOCALLY STRONG/SVR AS THEY PASS OVER SE GEORGIA AND SRN
GEORGIA. AT THIS POINT WE THINK RNFL COVERAGE WILL BE FAIRLY
SPARSE...SO WE WILL KEEP POPS ON THE LOW SIDE WITH A MORE OPTIMISTIC
SKY COVER.

&&

.AVIATION /20Z-18Z/...
VFR CONDITIONS ARE EXPECTED THROUGH THE ENTIRE TAF PERIOD FOR BOTH
CHS AND SAV TERMINALS. MAIN CONCERN FOR BOTH TERMINALS IS WIND SHEAR
TONIGHT STARTING AT 6Z WITH 30KT AT 2K FT. EXPECT MOST CLOUDS TO
DISSIPATE THIS EVENING SINCE THEY WERE DIURNAL IN NATURE. SOME
CLOUDS HOWEVER...MAY DEVELOP OVER BOTH TERMS AROUND 6Z TONIGHT DUE
TO UPSTREAM CONVECTION CURRENTLY SEEN ON RADAR. MAIN ISSUE FOR
TOMORROW IS DEVELOPING WIND GUSTS AT BOTH TERMS AS LOW LVL WINDS
REMAIN STRONG AND CLEAR SKIES WILL AID IN MIXING HIGH SPEED WINDS
DOWN TO THE SFC. WINDS SHOULD BE WEST TOMORROW AROUND 12 KNOTS
GUSTING UP TO 25 KTS BY 18Z.

&&

.MARINE...
WE WILL RAISE A MARGINAL SCA FOR OUR OUTER GEORGIA WATERS OVERNIGHT
TO MATCH THE SCA IN AMZ350 IN S CAROLINA. OVERALL OUR TRENDS FOR
WIND DIRS AND SPEEDS LOOK GOOD. WE BUMPED UP SEAS FURTHER OFF THE
COAST THRU 08Z.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...RED FLAG WARNING FROM 10 AM TO 9 PM EDT THURSDAY FOR GAZ087-
     088-099>101-114>119-137>141.
SC...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR SCZ040-042>045-047>051.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR AMZ374-350.

&&
Hazardous weather outlook, Apr 11, 4:16 PM EDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EDT WED APR 11 2007

SCZ045-121100-
BERKELEY-
416 PM EDT WED APR 11 2007

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR LOW HUMIDITY AND STRONG WINDS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.
.STRONG THUNDERSTORMS...A FEW THUNDERSTORMS ARE POSSIBLE ACROSS
THE AREA THIS EVENING AHEAD OF A COLD FRONT. AN ISOLATED STRONG
THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS MAY OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
.LAKE WINDS...WINDS OVER LAKE MOULTRIE MAY APPROACH LAKE WIND
ADVISORY CRITERIA THURSDAY AFTERNOON. A LAKE WIND ADVISORY MAY
EVENTUALLY BE NEEDED. REFER TO THE RECREATIONAL FORECAST FOR MORE
INFORMATION.

.FIRE WEATHER...HUMIDITIES WILL LIKELY REACH CRITICAL THRESHOLDS
FRIDAY AFTERNOON. REFER TO THE LATEST FIRE WEATHER PLANNING
FORECAST FOR ADDITIONAL INFORMATION.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-121100-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
416 PM EDT WED APR 11 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM EDT THURSDAY
FOR LOW HUMIDITY AND GUSTY WINDS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.
.STRONG THUNDERSTORMS...A FEW THUNDERSTORMS ARE POSSIBLE ACROSS
THE AREA THIS EVENING AHEAD OF A COLD FRONT. AN ISOLATED STRONG
THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS MAY OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
.FIRE WEATHER...HUMIDITIES WILL LIKELY REACH CRITICAL THRESHOLDS
FRIDAY AFTERNOON. REFER TO THE LATEST FIRE WEATHER PLANNING
FORECAST FOR ADDITIONAL INFORMATION.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ040-042>044-047>051-121100-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
416 PM EDT WED APR 11 2007

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR LOW HUMIDITY AND STRONG WINDS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.
.STRONG THUNDERSTORMS...A FEW THUNDERSTORMS ARE POSSIBLE ACROSS
THE AREA THIS EVENING AHEAD OF A COLD FRONT. AN ISOLATED STRONG
THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS MAY OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
.FIRE WEATHER...HUMIDITIES WILL LIKELY REACH CRITICAL THRESHOLDS
FRIDAY AFTERNOON. REFER TO THE LATEST FIRE WEATHER PLANNING
FORECAST FOR ADDITIONAL INFORMATION.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-121100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
416 PM EDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
.MARINE...GALE FORCE WINDS ARE POSSIBLE SATURDAY NIGHT AND
SUNDAY...ESPECIALLY OVER THE WATERS FROM 20 TO 60 NM OUT FROM
SAVANNAH TO ALTAMAHA SOUND AS A STRONG COLD FRONT MOVES ACROSS THE
AREA. REFER TO THE LATEST COASTAL WATERS FORECAST FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 11, 6:33 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
633 PM EDT WED APR 11 2007

GAZ137-138-112300-
INLAND LIBERTY-LONG-
633 PM EDT WED APR 11 2007

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND LIBERTY COUNTY
THROUGH 700 PM EDT...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR
LUDOWICI...MOVING NORTHEAST AT 40 MPH.

AREAS IN AND AROUND ALLENHURST...FLEMINGTON...FORT STEWART...
HINESVILLE...LUDOWICI...MCINTOSH...MIDWAY AND WALTHOURVILLE WILL BE
IMPACTED THROUGH 700 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Apr 11, 8:23 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
823 PM EDT WED APR 11 2007

GAZ114-120100-
TATTNALL-
823 PM EDT WED APR 11 2007

...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 900 PM
EDT...

AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR TISON...OR ABOUT 12
MILES SOUTHEAST OF REIDSVILLE...MOVING NORTHEAST AT 35 MPH.

AREAS IN AND AROUND GLENNVILLE...MENDES AND MIDWAY WILL BE IMPACTED
THROUGH 900 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Apr 11, 9:12 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
912 PM EDT WED APR 11 2007

GAZ099-120200-
CANDLER-
912 PM EDT WED APR 11 2007

...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY THROUGH 1000 PM
EDT...

AT 907 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR CANOE...OR ABOUT
7 MILES WEST OF METTER...MOVING EAST AT 30 MPH.

AREAS IN AND AROUND METTER AND PULASKI WILL BE IMPACTED THROUGH 1000
PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.